Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 27, 2015, 10:02 PM CDT for Kanabec County, Mille Lacs County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 10:02 PM CDT (03:02 UTC)
- Expired
- Jun 27, 2015, 10:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
Counties Kanabec County, MN, Mille Lacs County, MN
The radar
The Minneapolis radar (KMPX), 126 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
944
WWUS83 KMPX 280302
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1002 PM CDT SAT JUN 27 2015
MNZ044-045-280330-
KANABEC-MILLE LACS-
1002 PM CDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MILLE LACS AND CENTRAL
KANABEC COUNTIES...
AT 1002 PM CDT...A STRONG THUNDERSTORM WAS NEAR ONAMIA...OR 32 MILES
EAST OF LITTLE FALLS...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WAHKON AROUND 1020 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MORA AIRPORT...KNIFE
LAKE AND WARMAN.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4588 9318 4590 9377 4598 9377 4598 9379
4599 9379 4608 9380 4615 9320
TIME...MOT...LOC 0302Z 267DEG 23KT 4600 9369
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 7:22 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 27, 7:22 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 722 PM CDT SAT JUN 27 2015 .UPDATED FOR 00Z AVIATION DISCUSSION... ISSUED AT 712 PM CDT SAT JUN 27 2015 && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 328 PM CDT SAT JUN 27 2015 THE PRIMARY FORECAST CONCERN IS CONVECTION TONIGHT AND SUNDAY...AS A SHORTWAVE TROUGH PIVOTS FROM SOUTHERN MANITOBA ACROSS THE UPPER MS RIVER VALLEY. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE AFOREMENTIONED TROUGH WILL CONTINUE TO DEVELOP ACROSS EASTERN SD AND NORTHWESTERN MN THIS AFTERNOON. HIRES MODELS BRING SAID ACTIVITY INTO THE NORTHWEST PART OF THE FORECAST AREA /ALEXANDRIA/ AROUND 03Z...THEN HAVE IT REACHING THE MN/WI BORDER AROUND 07Z. THE INTENSITY OF THE STORMS DECREASES AS THE LINE PROGRESSES SOUTHEAST...AND EXPECT IT TO BE MORE OF A BROKEN NATURE BY THE TIME IT REACHES EAST CENTRAL MN /TWIN CITIES/. THE THREAT FOR SEVERE WEATHER WILL PRIMARILY BE RESTRICTED TO THE FAR NORTHWEST CWA /NEAR KAXN/ WHERE INSTABILITY AND SHEAR PARAMETERS ARE GREATER. AS THE SHORTWAVE PIVOTS INTO THE AREA OVERNIGHT AND SUNDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO POSSIBLE. ATTENDANT WIDESPREAD CLOUD COVER AND MARGINAL SHEAR WILL LIMIT THE POTENTIAL FOR SEVERE STORMS...AND ALSO LIMIT HEATING ON SUNDAY...ESPECIALLY OVER WEST CENTRAL WI WHERE LOW 70S ARE FORECAST. THE REMAINDER OF THE AREA SHOULD SEE UPPER 70S TO LOWER 80S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 328 PM CDT SAT JUN 27 2015 THE NORTHWEST FLOW WILL NOT BUDGE THROUGHOUT THE ENTIRE LONG TERM FORECAST...LEAVING SMALL AND LOW CONFIDENCE THUNDERSTORM CHANCES NEXT WEEK AS WAVE AFTER WAVE SLIDE ACROSS THE UPPER MIDWEST. THE FIRST SUCH WAVE SUNDAY WILL BE TAKING STORM ACTIVITY WITH IT EARLY SUNDAY EVENING. AFTER A LULL FOR MOST OF SUNDAY NIGHT...ANOTHER UPPER DISTURBANCE WILL SAG SOUTH ACROSS MN/WI MONDAY. FAIRLY WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED BY AFTERNOON ACROSS ERN MN AND WRN WI DUE TO MODERATE INSTABILITY AND AN UNCAPPED ENVIRONMENT. LITTLE WIND SHEAR WILL FOSTER NON-SEVERE MULTICELLS/CLUSTERS WITH POTENTIAL FOR PERHAPS SOME GUSTY WINDS AND OUTFLOWS WHICH MAY CONTRIBUTE TO ADDITIONAL DEVELOPMENT. INSTABILITY DROPS OFF TO THE WEST ACROSS WRN/SRN MN...AND STORMS ARE FORECAST TO BE MUCH MORE ISOLATED THERE. HIGHS WILL BE HELD BACK SOME ACROSS THE EAST WHERE STORM ACTIVITY WILL BE MOST WIDESPREAD...BUT MID TO UPPER 80S ARE CERTAINLY POSSIBLE WEST WHERE 925 MB TEMPS INCREASE TO AROUND +25C. STORMS WILL DIMINISH QUICKLY MONDAY EVENING WITH THE LOSS OF DAYTIME HEATING. MONDAY NIGHT AND TUESDAY MORNING LOOK DRY WITH HIGH PRESSURE OVER THE NORTHERN GREAT LAKES. COULD SEE AREAS OF FOG MONDAY NIGHT AS WINDS DECOUPLE AND CROSSOVER TEMPS ARE REACHED LATE. LOCALLY DENSE PATCHES ARE LIKELY IN AREAS THAT EXPERIENCE RAIN THE AFTERNOON BEFORE. THE NEXT CHANCE FOR STORMS ARRIVES LATE TUESDAY OR TUESDAY NIGHT ALONG A STALLED BOUNDARY FROM THE NORTHERN PLAINS TO THE MID MISSISSIPPI VALLEY. THIS WILL BE THE AREA MOST LIKELY TO SEE STORMS FOR MUCH OF THE MIDDLE AND LATTER PARTS OF THE WEEK AS THERE IS NO EVIDENCE OF BUILDING THE RIDGE EASTWARD INTO THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 712 PM CDT SAT JUN 27 2015 MAIN THREAT IS THE THUNDERSTORMS THAT WILL MOVE THROUGH THE REGION OVERNIGHT. THESE STORMS WILL BE STRONGEST IN WESTERN MN...AND WEAKEN AS THEY MOVE EASTWARD OVERNIGHT. SOME REDEVELOPMENT IS POSSIBLE SUNDAY AFTERNOON ACROSS FAR EASTERN MN AND WESTERN WI. CONFIDENCE IS INCREASING THAT CONDITIONS WILL STAY VFR OVERNIGHT WITH THE NORTHWEST WINDS AND MODELS SHOWING LESS CLOUD DEVELOPMENT. KMSP... STORMS IN WESTERN MN WILL WEAKEN AS THE MOVE EAST...SO HAVE LEFT THUNDER OUT OF THE TAF AT MSP. THE MAIN CHALLENGE WAS TRYING TO TIME THE WIND SHIFT FROM SOUTHWESTERLY TO NORTHWESTERLY. USED FORECAST MODELS...BUT MOVED UP THE TIMING BASED ON A LINEAR EXTRAPOLATION OF THE CURRENT WIND SHIFT. SUNDAY WILL HAVE GUSTY NORTHWEST WINDS AND PERHAPS A FEW AFTERNOON SHOWERS. /OUTLOOK FOR KMSP/ MON...VFR WITH -TSRA POSSIBLE. WINDS NNW 5-10 KTS. TUE...VFR. WINDS NE 5-10 KTS. WED...VFR WITH -TSRA POSSIBLE. WINDS E 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...BORGHOFF AVIATION...JRB
Hazardous weather outlook, Jun 27, 12:37 PM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1237 PM CDT SAT JUN 27 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1237 PM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA THIS AFTERNOON...AND ADVANCE SOUTHEAST THROUGH WEST CENTRAL MINNESOTA THIS EVENING...AND EVENTUALLY INTO WISCONSIN EARLY SUNDAY MORNING. SEVERE WEATHER IS POSSIBLE ACROSS WEST CENTRAL MINNESOTA THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE THREATS WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY INTO MONDAY...PRIMARILY ALONG AND EAST OF INTERSTATE 94. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THROUGHOUT MUCH OF THE UPCOMING WEEK. THE THREAT FOR SEVERE WEATHER FOR ANY GIVEN PERIOD APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT OVER WEST CENTRAL MINNESOTA.
In the hours before
Special weather statement, Jun 27, 9:14 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
914 PM CDT SAT JUN 27 2015
MNZ049-280300-
STEARNS-
914 PM CDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STEARNS COUNTY...
AT 914 PM CDT...A STRONG THUNDERSTORM WAS NEAR ALBANY...OR 16 MILES
WEST OF ST. CLOUD...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...SARTELL...WAITE PARK...ST. JOSEPH...COLLEGEVILLE...
ALBANY...AVON...HOLDINGFORD...FREEPORT...FARMING...NEW MUNICH AND ST
WENDEL.
THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 138 AND
172.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4572 9423 4568 9419 4562 9421 4556 9415
4551 9414 4550 9415 4547 9411 4555 9475
4574 9478
TIME...MOT...LOC 0214Z 280DEG 25KT 4566 9451Special weather statement, Jun 27, 9:50 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
950 PM CDT SAT JUN 27 2015
MNZ050-051-280330-
SHERBURNE-BENTON-
950 PM CDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SHERBURNE AND
BENTON COUNTIES...
AT 950 PM CDT...A STRONG THUNDERSTORM WAS OVER SAUK RAPIDS...OR OVER
ST. CLOUD...MOVING EAST AT 30 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...SARTELL...SAUK RAPIDS...FOLEY...RICE...ORROCK...
SANTIAGO...GLENDORADO...GILMAN...OAK PARK...RONNEBY AND PARENT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4574 9377 4556 9376 4555 9373 4543 9373
4553 9415 4556 9415 4562 9421 4568 9419
4570 9422 4578 9421
TIME...MOT...LOC 0250Z 280DEG 27KT 4559 9415Local storm report, Jun 27, 9:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
953 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL LOUISBURG 45.17N 96.17W
06/27/2015 M0.50 INCH LAC QUI PARLE MN TRAINED SPOTTER
COVERING THE GROUND
&&
CARLYONSpecial weather statement, Jun 27, 9:58 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
958 PM CDT SAT JUN 27 2015
MNZ048-280345-
POPE-
958 PM CDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT POPE COUNTY...
AT 958 PM CDT...A STRONG THUNDERSTORM WAS OVER KENSINGTON...OR 16
MILES NORTHEAST OF MORRIS...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
LOWRY AND CYRUS AROUND 1010 PM CDT.
STARBUCK AROUND 1020 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE EMILY...
FARWELL...GILCHRIST...LONG BEACH AND LAKE MINNEWASKA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MINNESOTA.
LAT...LON 4576 9557 4575 9545 4541 9521 4541 9565
4565 9576 4576 9576
TIME...MOT...LOC 0258Z 333DEG 29KT 4576 9568Local storm report, Jun 27, 9:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
959 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG BELLINGHAM 45.14N 96.28W
06/27/2015 LAC QUI PARLE MN TRAINED SPOTTER
LARGE BRANCHES DOWN AND POWER OUT ACROSS TOWN TIME
ESTIMATED.
&&
CARLYONSpecial weather statement, Jun 27, 10:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1002 PM CDT SAT JUN 27 2015
MNZ044-045-280330-
KANABEC-MILLE LACS-
1002 PM CDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MILLE LACS AND CENTRAL
KANABEC COUNTIES...
AT 1002 PM CDT...A STRONG THUNDERSTORM WAS NEAR ONAMIA...OR 32 MILES
EAST OF LITTLE FALLS...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WAHKON AROUND 1020 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MORA AIRPORT...KNIFE
LAKE AND WARMAN.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4588 9318 4590 9377 4598 9377 4598 9379
4599 9379 4608 9380 4615 9320
TIME...MOT...LOC 0302Z 267DEG 23KT 4600 9369The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:55 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 80 min |
| Jun 27, 9:14 PM CDT | Special Weather Statement | MPX | Stearns | 46 min |
| Jun 27, 9:22 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 53 min |
| Jun 27, 9:50 PM CDT | Special Weather Statement | MPX | Benton, Sherburne | 40 min |
| Jun 27, 9:52 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 53 min |
| Jun 27, 9:58 PM CDT | Special Weather Statement | MPX | Pope | 47 min |
| Jun 27, 10:01 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 29 min |
| Jun 27, 10:08 PM CDT | Special Weather Statement | MPX | Chippewa | 37 min |
| Jun 27, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 44 min |
| Jun 27, 10:29 PM CDT | Special Weather Statement | MPX | Swift | 46 min |
| Jun 27, 10:32 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 58 min |
| Jun 27, 11:39 PM CDT | Special Weather Statement | MPX | Redwood | 36 min |
| Jun 28, 1:49 AM CDT | Special Weather Statement | MPX | Blue Earth | 26 min |
| Jun 28, 3:00 PM CDT | Special Weather Statement | MPX | Goodhue | 30 min |
| Jun 28, 3:48 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 42 min |
| Jun 28, 4:28 PM CDT | Special Weather Statement | MPX | Scott | 32 min |
| Jun 28, 5:16 PM CDT | Special Weather Statement | MPX | Le Sueur | 29 min |
| Jun 28, 6:02 PM CDT | Special Weather Statement | MPX | Dunn | 28 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.